Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Re-started weight lifting. Labs show increase in uric acid level. Cause of concern?

Hello, i am wondering if weight lifting can cause a spike in uric acid . I ve re-started weight lifting in the past month or so, and just got back my blood work results which show a uric acid level of 6.4. Is this cause of concern? Should I change my exercise routine to include more cardio exercises? I am on metformin HCL 1500mg /day as well as simvastatin 10 mg per day. Thank you Saad
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiac Surgeon 's  Response
Very rarely severe exercise can cause increase in the uric acid level in the blood. More commonly seen with change in diet or because of genetic predisposition.
Yes, less vigorous exercise is advised. Please repeat the investigation after few days, if there is a change in blood uric acid level, then it confirms the diagnosis.
All the best.
Answered: Fri, 1 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor